Alert archive / California / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 12, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Mar 29, 2016, 2:36 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 2:36 AM PDT (09:36 UTC)
- Expired
- Mar 29, 2016, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
239 WHUS76 KEKA 290936 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 AM PDT TUE MAR 29 2016 PZZ470-291745- /O.UPG.KEKA.SC.Y.0041.000000T0000Z-160330T1000Z/ /O.NEW.KEKA.SE.W.0012.160329T0936Z-160329T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 236 AM PDT TUE MAR 29 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...STRONG NORTH WINDS THROUGH THIS EVENING. * SEAS...REMAINING VERY STEEP AND ELEVATED THROUGH EARLY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-291600- /O.NEW.KEKA.SE.W.0012.160329T0936Z-160329T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 236 AM PDT TUE MAR 29 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS...STRONG NORTH WINDS THROUGH THIS EVENING. * SEAS...REMAINING VERY STEEP AND ELEVATED THROUGH EARLY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-291745- /O.EXB.KEKA.SC.Y.0041.000000T0000Z-160330T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 236 AM PDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY. * WINDS...BRISK NORTH WINDS THROUGH THIS EVENING. * SEAS...STEEP AND ELEVATED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-291745- /O.EXT.KEKA.SC.Y.0041.000000T0000Z-160330T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 236 AM PDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS...ROBUST NORTH WINDS THROUGH THIS EVENING. * SEAS...STEEP AND ELEVATED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
221 WHUS76 KEKA 291542 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 842 AM PDT TUE MAR 29 2016 PZZ470-475-292345- /O.EXP.KEKA.SE.W.0012.000000T0000Z-160329T1600Z/ /O.EXB.KEKA.SC.Y.0041.160329T1600Z-160330T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 842 AM PDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...NORTH 20 TO 30 KT THROUGH MIDNIGHT. GUSTS TO 35 KT POSSIBLE LATE AFTERNOON AND EVENING. * SEAS...9 TO 12 FT AT 8 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-292345- /O.CON.KEKA.SC.Y.0041.000000T0000Z-160330T0800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 842 AM PDT TUE MAR 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS...NORTH 15 TO 25 KT THROUGH MIDNIGHT. GUSTS TO 30 KT POSSIBLE LATE AFTERNOON AND EVENING. * SEAS...7 TO 10 FT AT 8 TO 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Mar 28, 3:34 PM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 3:34 PM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
334 PM PDT MON MAR 28 2016
.SYNOPSIS...THE UPPER LEVEL TROUGH NOW MOVING EAST CONTINUES TO
BRING GUSTY NORTH WINDS TO THE AREA. EXPECT THESE WINDS TO
CONTINUE TONIGHT EXCEPT IN SHELTERED AREAS. AFTER A CHILLY NIGHT
TONIGHT HIGH PRESSURE BUILDS INTO THE AREA BRINGING WARMING
TEMPERATURES AND DRY CONDITIONS THROUGH THE REST OF THE WEEK.
&&
SHORT TERM (THROUGH THURSDAY)...THE UPPER LEVEL TROUGH OVER THE
AREA IS BEGINNING TO MOVE TO THE EAST THIS AFTERNOON. THE NORTH
WINDS BEHIND THE PASSING SYSTEM HAVE INCREASED AS FORECAST WITH
GALES DEVELOPING OVER THE COASTAL WATERS AND GUSTY WINDS TO THE
LOW 30 MPH RANGE. GUSTS TO NEAR 40 MPH ARE POSSIBLE IN THE
EXPOSED AREAS ALONG THE COAST EARLY THIS EVENING AND OVER THE
COASTAL HILLS. WINDS OVER THE INLAND VALLEYS WILL LIKELY LET UP
AS SHELTERED VALLEYS DECOUPLE LATER THIS EVENING. INLAND RIDGES
WILL LIKELY SEE WINDS CONTINUE THROUGH THE NIGHT. ONCE THE WINDS
OVER THE LOWER LEVELS OF THE INLAND VALLEYS GO CALM TEMPERATURES
WILL RAPIDLY PLUMMET TO THE MID 30S. HAVE CONTINUED A FROST ADV
FOR TONIGHT OVER INLAND PORTIONS OF MENDOCINO COUNTY. UKIAH MAY
NOT SEE FROST...BUT CONFIDENCE IS HIGHER THAT OTHER AREAS SUCH AS
POTTER VALLEY AND THE ANDERSON VALLEY WILL SEE FROST. THE REDWOOD
COAST MAY SEE SOME FROST OVER LIMITED SHELTERED LOCATIONS BUT AS
WINDS WILL LIKELY STAY UP AT THE COAST HAVE OPTED TO NOT ISSUE AN
ADV. THIS SHOULD BE MONITORED AND IF WINDS WERE TO DROP OFF
EARLIER OVER NIGHT AN ADV MAY BE NEEDED.
TUESDAY HIGH PRESSURE BUILDS INTO THE PACIFIC NORTHWEST AND THE
TROUGH CONTINUES TO MOVE EAST AND SOUTH. THIS LOOKS TO BRING
MOSTLY CLEAR SKIES AND ANOTHER COOL NIGHT TUESDAY NIGHT INTO
WEDNESDAY MORNING. TONIGHT WILL LIKELY BE THE COLDEST...LOW TEMPERATURES
WEDNESDAY MORNING WILL LIKELY BE ONLY A FEW DEGREES WARMER IN THE
UPPER 30S.
WEDNESDAY AND THURSDAY HIGH PRESSURE BUILDS INTO THE AREA. WINDS
WILL DIMINISH EACH DAY AND TEMPERATURES WILL WARM. MOS GUIDANCE IS
INDICATING THAT WEDNESDAY WILL BE THE WARMEST DAY WITH
TEMPERATURES IN THE MID 60S AT THE COAST AND NEAR 70 IN THE
INLAND AREAS. MKN
.LONG TERM (FRIDAY THRU SUNDAY)....THE 5-WAVE MODEL CONTINUES TO
SHOW UPPER RIDGING OVER THE WESTERN UNITED STATES THROUGH THE
EXTENDED FORECAST. GENERALLY, THIS WILL KEEP WARMER TEMPERATURES AND
MOSTLY DRY WEATHER FOR THE LATE WEEK. MODELS SHOW INDICATIONS OF A
SHORTWAVE OVERTOPPING THE RIDGE OVER AND BRING A CHANCE FOR LIGHT
RAIN OVER THE WEEKEND. THE FIRST SHOT OF LIGHT RAIN COULD BE
SATURDAY MORNING BUT MODELS HAVE TRENDING SLOWER AS THE SYSTEM WILL
WEAKEN AS IT APPROACHES THE WELL ESTABLISHED RIDGE. THIS WILL LIKELY
BE THE CASE THROUGH THE WEEKEND AND WILL NOT REALLY SEE A SIGN OF
RAIN UNTIL EARLY NEXT WEEK IF THE RIDGE DOES IN FACT BREAK DOWN. AS
OF NOW, I AM SIDING WITH THE SLOWER AND DRIER GFS BUT KEPT POPS
SLIGHTLY BELOW CLIMO. CHANCES ARE GOOD THAT THIS UPCOMING WEEKEND
WILL BE MOSTLY DRY. STAY TUNED. KML
&&
.AVIATION...SKIES BECAME BASICALLY CLEAR TO WIDELY SCATTERED TODAY
FOLLOWING AN UPPER LEVEL TROUGH THAT BROUGHT SHOWERS TO THE
REGION. FOR THE REMAINDER OF THE PERIOD...VFR CONDITIONS EXPECTED
OVER THE REGION. A STRONG GRADIENT OVER THE AREA WILL ALLOW ROBUST
NORTH-NORTHWEST WINDS TO PERSIST THROUGH AT LEAST EARLY
EVENING...MOST NOTABLY AT THE COASTAL AIRFIELDS/AIRPORTS. TA
&&
.MARINE...NORTHERLY GALES WILL PERSIST THROUGH THE AFTERNOON AS
BUILDING HIGH PRESSURE CAUSES THE PRESSURE GRADIENT TO FLEX. THE
STRONGER WINDS WILL BE FARTHER OFFSHORE BUT EXPECT GALE FORCE GUSTS
TO IMPACT THE INNER WATERS AS WELL, ESPECIALLY AROUND CAPE
MENDOCINO. THE SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED
FOLLOWING THE GALES LATE TONIGHT AND EARLY TUESDAY MORNING. LARGE
STEEP WAVES WILL BUILD IN RESPONSE TO THE INCREASING WINDS. THE WIND
DRIVEN WAVES WILL SETTLE THROUGH THE MIDDLE OF THE COMING WEEK AS
HIGH PRESSURE WEAKENS. ENP SIGNALS FOR A SWELL TO PROPAGATE THE
WATERS TOWARDS THURSDAY AND MAX OUT ON FRIDAY AT 5 FT AROUND 16
SECONDS. FORTUNATELY, THIS WON'T CAUSE THE SEA STATE TO BUILD TO
MASSIVE HEIGHTS BUT COULD POSSIBLY POSE A THREAT TO BEACH GOERS AND
DIVERS. IT WILL BE SOMETHING TO KEEP AN EYE ON. WINDS AND SEAS
SHOULD SETTLE FURTHER OVER THE WEEKEND. KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FROST ADVISORY FROM 2 AM TO 9 AM PDT TUESDAY FOR CAZ002-076.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 2 AM PDT TUESDAY FOR PZZ455-475.
GALE WARNING UNTIL 8 PM PDT THIS EVENING FOR PZZ450-470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNGHazardous weather outlook, Mar 28, 7:54 AM PDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 754 AM PDT MON MAR 28 2016 CAZ003-004-291500- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 754 AM PDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-291500- REDWOOD COAST- 754 AM PDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS THE POTENTIAL FOR FROST IN A FEW LOCALIZED COLD SPOTS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LONG PERIOD PERIOD WESTERLY SWELL WILL IMPACT NORTHWEST CALIFORNIA BEACHES LATE IN THE WORK WEEK. THIS WILL CAUSE WAVES TO RUN MUCH FARTHER UP BEACHES AND WASH OVER ROCKS THAT MAY NORMALLY BE DRY. BEACH GOERS AND DIVERS SHOULD USE THE FORECAST TO MAKE PLANS AND CHECK CONDITIONS BEFORE VISITING THE OCEAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-291500- MENDOCINO INTERIOR- 754 AM PDT MON MAR 28 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT TONIGHT. TEMPERATURES WILL DROP INTO THE MID 30S IN THE VALLEYS. PATCHY FROST IS POSSIBLE IN THE COLDEST SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-291500- MENDOCINO COAST- 754 AM PDT MON MAR 28 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR AREAS AWAY FROM THE IMMEDIATE COAST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR AREAS AWAY FROM THE IMMEDIATE COAST THROUGH TUESDAY MORNING. A LONG PERIOD PERIOD WESTERLY SWELL WILL IMPACT NORTHWEST CALIFORNIA BEACHES LATE IN THE WORK WEEK. THIS WILL CAUSE WAVES TO RUN MUCH FARTHER UP BEACHES AND WASH OVER ROCKS THAT MAY NORMALLY BE DRY. BEACH GOERS AND DIVERS SHOULD USE THE FORECAST TO MAKE PLANS AND CHECK CONDITIONS BEFORE VISITING THE OCEAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:36 PM PDT | Small Craft Advisory | EKA | 28 hr | |
| Mar 29, 1:45 PM PDT | Frost Advisory | EKA | 19 hr |
Nearby
Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.